Sign inSubmit
ArticleArticle metrics
Research Article · Free to read · Published 31 December 2008

A Stochastic Knapsack Problem with Continuous Random Capacity

Suwitchporn Witchakul, Prapaisri Sudas Na Ayudhaya & Peerayuth Charnsethikul

Journal of Mathematics and Statistics, Volume 4, Issue 4, pp. 269–276 · doi.org/10.3844/jmssp.2008.269.276

6,946 accesses4,237 downloads1 citations (Crossref)Journal metrics
Cite Check for updates

Abstract

Problem Statement: The problem of allocating a set of items in order to maximize the toal linear profit under uncertain capacity referred as a stochastic knapsack problem with continuous random capacity was studied theoretically and computationally. Approach: Two optimization based heuristic algorithms were proposed and developed for solving the problem and both efficiency and effectiveness are compared with the general purpose method using the Monte Carlo simulation. Results: For both the relaxed and the original problems, both algorithms with appropriate stepping size parameter were superior on average to the simulation approach in both computing time and solution quality. Conclusion: Therefore, both proposed approaches can be practical for large scale problem and can be used as a basic algorithm for a more complex nature in case of simultaneously random in both items weight and knapsack capacity.

Licence and reuse

Free to read. This article carries the publisher’s copyright, as printed on it: © 2008 Science Publications. It is free to read; ask us before reusing it.

How to reuse this article

Responses (0)

Have a comment on this research? Sign in to respond. Responses are moderated and published with your name and affiliation; the authors are invited to reply. How we use your dataWrite a response

About this article

Cite this article

Witchakul, S., Ayudhaya, P. S. N. & Charnsethikul, P. (2008). A Stochastic Knapsack Problem with Continuous Random Capacity. Journal of Mathematics and Statistics, 4(4), 269–276. https://doi.org/10.3844/jmssp.2008.269.276

Licence
© Science Publications
Issue
Volume 4, Issue 4
Policies
Editorial independenceUse of generative AIData availabilityAppeals and complaints
Version
Version of record
A Stochastic Knapsack Problem with Continuous Random CapacityJournal of Mathematics and Statistics · Volume 4, Issue 4 · pp. 269–276 · © Science PublicationsDownload